MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J546G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2023 and suture was used.When opening the package, it was found that the needle of this suture have come apart and being unusable.No reported adverse patient consequences.Upon receipt and analysis, the needle break was observed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: did the event occur during sterile processing? unknown, did the event occur during field inspection? unknown, did the event occur during internal service activities such as calibration? --> unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, if further details are received at a later date a supplemental medwatch will be sent.H3 evaluation: one complaint sample.The returned sample determined that it was received, one detached needle that pertains to product code.In order to evaluate the conditions of the returned sample, it was observed the needle was broken at the swage area.In addition, the suture was not received for analysis.Escalated for further analysis of the needle breakage.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.The needle was received as one piece, the mating fracture surfaces were not separated from the needle.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample did not reveal the fracture mode.The orientation of cracks and material obscured the fracture surfaces.An adequate examination of the fracture surfaces could not be performed, and fracture mode was not determined during this evaluation.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 18IN 7-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17946548
Report Number2210968-2023-07863
Device Sequence Number12737099
Product Code GAM
UDI-Device Identifier10705031041097
UDI-Public10705031041097
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ546G
Device Lot NumberSDMAZC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown